It is currently Sun Aug 20, 2017 11:47 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Wed Nov 23, 2016 12:41 pm 
Offline
Power Poster
Power Poster

Joined: Wed Jul 20, 2016 2:37 pm
Posts: 45
Hi All,

Ever since I started taking Suboxone I have noticed that my skin breaks out in pretty severe rashes from time to time, located in the front thigh and lower back areas. I have very, very mild psoriasis that flares up on my elbows once a year, at most, and it only takes a little cortisone cream to clear right up. I believe the Suboxone is causing my psoriasis to break out, or maybe it is its own type of Suboxone-reralted skin rash, but I have to put pretty heavy duty steroid cream on the rashes for them to go away. These skin rashes occur almost every other week, sometimes more, sometimes less.

I have had two suboxone doctors in the past 6 months, and neither of them have ever heard of any skin issues arising from Suboxone use. I saw a dermatologist who barely even knew what Suboxone was.

Does anyone else have this issue, or a similar skin issue? my current dose is 4mg


Top
 Profile  
 
PostPosted: Wed Nov 23, 2016 3:16 pm 
Offline
Long Time Member
Long Time Member

Joined: Thu Aug 08, 2013 5:40 pm
Posts: 419
The only skin problem I have encountered is profuse sweating. Even with post marketing surveillance I don't below psoriasis like rash has been reported.
Not to be provocative or sound uncaring but the only way to 'prove' whether it is the Suboxone is to discontinue it. Try a different form (generic tablets) and perhaps it is the film and not the medication. Unlikely in my view but worth a try.
The other is to discontinue it entirely or learn to manage it. If you are convinced it is the Buprenorphine you could switch to methadone, no detox or withdrawal required. Of, after a suitable washout period perhaps transition to Vivitrol or oral Naltrexone.
If it is truly drug related it wouldn't matter what dose you were taking.
I hope it works out for you, and if it does clear after stopping the Buprenorphine please let us know and do a report to the manufacturer.


Top
 Profile  
 
PostPosted: Wed Nov 23, 2016 4:04 pm 
Offline
Power Poster
Power Poster

Joined: Wed Jul 20, 2016 2:37 pm
Posts: 45
Thanks for the reply!

It is most definitely the suboxone, I went cold turkey for 3 weeks 1.5 months ago and all skin issues went away almost immediately. After starting back up on the suboxone, the skin issues resurfaced after only a few days.

Maybe taking Subutex (no Naloxone) is worth a shot

I'll talk to my doctor about switching formulation, but I don't like the idea of taking something other than the film (i like the film!)


Top
 Profile  
 
Our Sponsors
PostPosted: Wed Nov 23, 2016 10:14 pm 
Offline
Long Time Member
Long Time Member

Joined: Tue Oct 04, 2016 7:54 pm
Posts: 456
Hi suboxonenoob, I too have experienced some breaking out. It happens on my face, all around my mouth. I think it's an allergic reaction because I can take Benadryl at the same time I take a Suboxone or a few hours later, it doesn't matter when so much, but it will make my face clear right up.
I don't have to take one every day either. Just about every other day. I also use a cream Fluocinonide 0.05% I have been told it's not good to put this on your face bc it can make the skin thin though. It works for me though. I can't stand my face breaking out. Good luck, Bamagirl


Top
 Profile  
 
PostPosted: Sun Nov 27, 2016 10:34 pm 
Offline
Power Poster
Power Poster

Joined: Wed Jul 20, 2016 2:37 pm
Posts: 45
Bamagurl22 wrote:
Hi suboxonenoob, I too have experienced some breaking out. It happens on my face, all around my mouth. I think it's an allergic reaction because I can take Benadryl at the same time I take a Suboxone or a few hours later, it doesn't matter when so much, but it will make my face clear right up.
I don't have to take one every day either. Just about every other day. I also use a cream Fluocinonide 0.05% I have been told it's not good to put this on your face bc it can make the skin thin though. It works for me though. I can't stand my face breaking out. Good luck, Bamagirl



Bamagurl, small world, I also take Fluocinonide, LOL! It clears it right up, but I am with you in that I was told not to put it on the face. I have another ointment called desonide ointment that is for the face, but I have yet to break out on the face so I haven't used it yet. You may want to look into that ointment.

Have you tried switching to Subutex (no naloxone)? I wonder if we are allergic to the naloxone, as I can't seem to get the painting the mouth method down, and end up swallowing all of the saliva that built up while putting it under my tongue.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group